Jump to content

Florinef Side Effects


Recommended Posts

Hi Everyone~

I tried to take Florinef again yesterday, and for about the fifth time of trying it, I had the same reaction. I'm wondering if this happens to anyone else...I took 1/4 of a .1 mg Florinef about 9 am. It made me kind of hyper for about 4-5 hours, and once it had pretty much worn off, I got really, really tired. I took an hour nap, got up, and had to go back to bed after another hour or two. I slept from about 5 pm to 3:45 this morning. Is this really odd? This morning I felt like a large truck had run over me.

Thanks for your replies!

Cheers,

Jana

Link to post
Share on other sites

I've not personally had a hyper reaction. When I first started it, about a week or two in as I reached target .1 dose, I had several horrid days where I had a solid headache and could hardly get out of bed from sudden physical, mental & emotional depletion. This passed after a few days and so far it has not repeated, despite stopping & starting fludro a couple times and also pushing dose to .2 or .3 (even .35 briefly) scoping out a balance between benefit & side-effect. I suspect the higher doses have contributed to fatigue for me, but I never know if it is a med or just my condition so best I can do is experiment and guess.

Link to post
Share on other sites

Something makes me super sleepy all the time. Not sure if it's the florinef, atenolol, bradycardia, POTS, or maybe just 4 kids. Probably a combo of all for me. Actually I've been taking a couple day florinef break to try to get a ring off my finger that is stuck due to swelling and I haven't noticed being any less sleepy so it's probably not the florinef for me.

Brye

Link to post
Share on other sites

It makes me crazy tired. I can only take my dose at night which is not really helping. If I take it in the AM I am a mess. And if I take a nap, I get the same run over by a truck feeling. So i take it about 20-30 min before I want to go to bed.

Kelli

Link to post
Share on other sites

Sleepiness is a very strange side effect...but I don't doubt that it happens to you :unsure: . We all respond differently to these meds.

For most, it makes you more awake & more energetic- Perhaps a boost from increased blood volume. Florinef is supposed to be taken in the AM because it is notorious for interfering with sleep.

If you aren't improved with florinef...why take it? Is your BP more stable? If so, THAT should also give you a little more energy, not make you more sleepy.

I went to the florinef webpage. These are the side effects to expect: "Difficulty sleeping; dizziness or lightheadedness; headache; increased appetite; increased sweating; indigestion; nervousness." Your response seems to be the exact opposite. Weird. Sorry it's not helping :-(

Hugs-

Julie

Link to post
Share on other sites

Hi Julie,

It does make me feel nervous and hyper for about 4-5 hours after I take it. Then I crash and totally zonk out. I don't usually take it; I was going to give it one more try to see if I'd have more success with it this time. I hadn't tried it for about 6 months. And you can believe I won't be taking it again!

Thanks for your input.

Cheers,

Jana

Link to post
Share on other sites

That kind of reminds me of what sugar or caffeine can do to me. I get an initial surge of energy or well-being- followed by a crash. It's like you are super-sensitive to the ups and downs. And the crash feels so much worse juxtaposed against the high.

Makes me sad that florinef doesn't work for you. It works wonders for me. I always feel so much better on it. Alas, it made my BP too high. I probably should have experimented with lowering my dose. Hmmmm. Have you tried a lower dose every day? Maybe you'd get the boost without that awful crash. Just a thought.

Julie

Link to post
Share on other sites

I don't know what is happening to me as I'm totally exausted on 1 pill on florinef. I was taking 1 one day then 2 then next. It made me so crazy that at my tilt table test when I blew into the tube It sent me into such bad breathlessness, tachy and chest pain. The tachy went out of control and I know it was from being on too much florinef too fast, plus just had a cortisol stim test and a cortisone shot in my hip which brought my period back. None of the male docs believed my theory of this was due too much cortisone in my body causing tachy/stress on my body. Never happened on the last tilt test and I wasn't on these meds.

Now, I'm so tired but I don't know what to really blame it on. Since I had the flu 8 weeks ago I now have Plursey, ear infection and sinus infection. I want to sleep all the time then I wake for a bit and then go back to sleep. I even fall asleep in the middle of writing posts.

Now today at hydration they gave me 2 1/2 bags of sodium chl. and I still couldn't get my BP up.(this was the second time in a row this happened) Doc said if by Monday this doesn't get better I'll haave to add in the dredded midodrine again. : (

Jana I wish it would work for you sweets. Jana have you tried b12 shots. and concerta for the fatigue? They usually work for me. I really think more is going on with me. My doc wants me to see my rhummy and start remacade for all the pain and to stop all my organs from being attacked.Sounds like more lupus test are in order. More dr calls to make tomorrow. And when I have more energy I have to start a post and ask if anyone has taken remacade for joint pain, plursey?

Be well all,

Bellamia~

Link to post
Share on other sites

Julie,

Thanks for the suggestion, but I simply don't think I can cut my .1's any smaller than 1/4. Do you take Midrodrine? That tends to give me a nasty migraine-like headache every time I try it, and I usually give it about 2 weeks before I go crazy.

Ciao,

Jana

Link to post
Share on other sites

Hi Bella~

I've taken B12 vitamins, but my doctor won't give me B12 shots. She really doesn't believe in them. As for Concerta, is that an SSRI? I do take Paxil - and Klonopin and Traz to sleep at night. What does Midodrine do to you?

I'm so sorry you have to go through all of this testing. My doctor also believes that something more is going on with me, but I'm pretty sure it's worsening heart problems. That, or MS has reared its ugly head a couple of times.

Best to you,

Jana

Link to post
Share on other sites

jana et al -

concerta isn't an SSRI but a stimulant. it's in the same family - in fact quite similar at its core - to ritalin but is an extended-release formulation such that it very rarely is taken any more than once a day. as with ritalin it's official prescribing use is for those with ADD/ADHD but it is used off-label for some individuals with severe/ disabling fatigue caused by one or more underlying medical diagnoses. as an additional "side effect" these meds are, like midodrine, vasoconstrictors so that they very often raise blood pressure to some degree.

i agree that the reaction to florinef isn't one of the more commonly seen but do want to mention one additional possibility.....not so much for anyone who has more immediate/ acute/ short-term issues of extra fatigue (with taking florinef) but just in case anyone reading has noticed increased fatigue after taking florinef for a greater number of days or weeks. florinef can certainly deplete potassium in the body and when potassium is too low it can definitely increase fatigue/ exhaustion in at least some people. so...if you've been on florinef for a bit of time make sure & get your potassium checked the next time you have blood work!

hope this helps,

:rolleyes: melissa

p.s. i'll try to find an old post i wrote explaining a bit more specifically the connection/ relationship between midodrine & ritalin as midodrine was in fact DEVELOPED as a result of decreased symptoms due to beneficial "side-effects" (higher blood pressure...in a good way!) seen in symptomatically hypotensive patients (folks w/ NCS perhaps?) when taking ritalin for other reasons (i.e. ADD/ ADHD). if i find it i'll post the link:-)

Link to post
Share on other sites

Joy~

Greetings! I see you're new to the Forum. Welcome to our little world, and thanks for responding to my post. Hope to see more of them soon.

Cheers,

Jana

Link to post
Share on other sites

These posts came at the perfect time for me. I was at PT yesterday and they informed that they couldn't treat me until my BP increased. So- my doc prescribed .1mg of Florinef to raise it. Since I'm often tired, it will be interesting to see how it affects me. After reading the informative posts, I realize that the adderall that I take for my ADD probably helps with the fatigue. I've done well (until now) with midodrine and nadolol for the low BP and tachycardia. In all of your quests for info and explanations about your various symptoms, you certainly have gained an incredible amount of expertise. As a librarian, I always believed that information is power- you are one incredibly powerful group of people!

Link to post
Share on other sites
  • 2 years later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...